MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH ARGON PLASMA COAGULATION UNIT "APU-300"; ELECTROSURGICAL UNITS, MONOPOLAR, ARGON-ENHANCED COAGULATION

OLYMPUS WINTER & IBE GMBH ARGON PLASMA COAGULATION UNIT "APU-300"; ELECTROSURGICAL UNITS, MONOPOLAR, ARGON-ENHANCED COAGULATION
Model Number WA90004W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure the patient sustained a minor perforation of the colon wall.No further information was provided.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for evaluation/investigation but was examined by an olympus service technician at the customer facility without finding any malfunctions of the argon plasma coagulation unit.There were also no reports of any malfunctions of the argon plasma coagulation unit or any of the concomitant medical devices.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected serial number of the argon plasma coagulation unit without showing any abnormalities.Based on the information available, the exact cause of the reported phenomenon and the patient¿s outcome could not be determined and is being judged as unknown.However, there is no indication that a technical cause led to the reported patient injury, rather it can most likely be attributed to the patient coughing during the procedure as described in the event description.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
ARGON PLASMA COAGULATION UNIT "APU-300"
Common Device Name
ELECTROSURGICAL UNITS, MONOPOLAR, ARGON-ENHANCED COAGULATION
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10958311
Report Number9610773-2020-00287
Device Sequence Number19675347
Product Code GEI
UDI-Device Identifier04042761083560
UDI-Public04042761083560
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA90004W
Device Catalogue NumberWA90004W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer12/22/2020
03/23/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/22/2020
03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED ARGON PROBE; UNSPECIFIED ARGON PROBE
Outcome Attributed to Adverse Event Required Intervention;